Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 26, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Aug 2, 2020, 11:22 PM CDT for Milwaukee County, Wisconsin. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 11:22 PM CDT (04:22 UTC)
- Expired
- Aug 3, 2020, 10:23 AM CDT
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 55 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oak Creek at South Milwaukee (OAKW3).
- Action stage
- 5.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04087204, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
830
WGUS43 KMKX 030422
FLWMKX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
1122 PM CDT Sun Aug 2 2020
...The National Weather Service in Milwaukee/Sullivan WI has issued
a Flood Warning for the following rivers in Wisconsin...
Oak Creek At South Milwaukee affecting Milwaukee County.
WIC079-031630-
/O.NEW.KMKX.FL.W.0026.200803T0422Z-000000T0000Z/
/OAKW3.1.ER.200803T0247Z.200803T0300Z.000000T0000Z.NO/
1122 PM CDT Sun Aug 2 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Flood Warning for
the Oak Creek At South Milwaukee.
* From this evening until further notice.
* At 10:00 PM CDT Sunday the stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 8.4 feet, The main effects of flooding are to lowland
and wooded land.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
South Milwaukee 8.0 5.5 8.53 10 pm 8/02 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
South Milwaukee 8.53 10 pm 8/02 4.3 Not Available
&&
LAT...LON 4288 8787 4289 8792 4291 8791 4293 8786
4290 8785 4290 8787
$$
MRC1 follow-up statement
803
WGUS83 KMKX 031523
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
1023 AM CDT Mon Aug 3 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Oak Creek At South Milwaukee affecting Milwaukee County.
WIC079-031630-
/O.CAN.KMKX.FL.W.0026.000000T0000Z-200803T1523Z/
/OAKW3.1.ER.700119T1127Z.700119T1127Z.700119T1127Z.NO/
1023 AM CDT Mon Aug 3 2020
...The Flood Warning for the Oak Creek At South Milwaukee has been
cancelled...
The Flood Warning is cancelled for
the Oak Creek At South Milwaukee.
* At 8:00 AM CDT Monday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Forecast...With dry conditions the next few days, this river will
continue to drop further below flood stage.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
South Milwaukee 8.0 5.5 7.76 8 am 8/03 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
South Milwaukee 9.67 11 pm 8/02 5.57 Not Available
&&
LAT...LON 4288 8787 4289 8792 4291 8791 4293 8786
4290 8785 4290 8787
$$
CMILLERWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 2, 9:27 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 2, 9:27 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
927 PM CDT Sun Aug 2 2020
.UPDATE...
Main focus at this hour is on a small, stationary convective
cluster that has developed over southern Milwaukee County. Heavy
rainfall rates over urban areas is starting to cause flooding
issues.
Otherwise, low clouds and occasional light rain will persist
elsewhere.
&&
.MARINE...
Gusty north winds will continue through Monday, with building
waves across the lake. A Small Craft Advisory is in effect for the
nearshore waters. Winds will slowly dissipate heading into Tuesday
as high pressure builds into the area. That high will remain
across the area through later in the week.
&&
.PREV DISCUSSION... (Issued 628 PM CDT Sun Aug 2 2020)
UPDATE...
The upper level trough is swinging through the area at this hour,
with scattered showers and a few thunderstorms continuing across
the region. This activity will slowly diminish in coverage this
evening, though will likely linger in at least isolated fashion
across the eastern portion of the CWA into tonight. North winds
are starting to increase behind the surface cold front as well,
and will remain breezy through the overnight hours.
AVIATION(00Z TAFS)...
Scattered showers and a few thunderstorms continue across the area
early this evening. Ceilings have been variable thus far, with
MVFR associated with any shower/storm activity. Heading into this
evening, more widespread MVFR stratus will build in from the
north, behind the surface cold front. These lower ceilings will
persist overnight and at least through tomorrow morning. Some
clearing is possible by afternoon, though confidence in the timing
is low.
Winds are starting to pick up from the north now, and will remain
breezy overnight. Expect some gustiness to around 20 knots
through the day tomorrow, especially from late morning through
late afternoon.
PREV DISCUSSION... (Issued 415 PM CDT SUN AUG 2 2020)
SHORT TERM...
LATE THIS AFTERNOON THROUGH MONDAY - Confidence...Medium.
Scattered showers and thunderstorms will continue across southern WI
into the evening as sharpening short wave trof strengthens across
southern WI. Also getting enhancement from right entrance region of
upper jet. Lake breeze and nearby surface low pressure also adding
to the low level convergence. Much cooler air will sweep across
southern WI tonight behind this low pressure system. Blustery winds
will carry this much cooler air across the area. The warm Lake
Michigan waters will result in steep low level lapse rates over the
lake. This will allow blustery north to northeast winds to cause
higher waves over the nearshore and shore areas later tonight and
Monday. Wave heights are expected to get up to 5 to 8 feet on
Monday with a prolonged period of north to northeast winds. Hence
wl be issuing a Lakeshore Flood Advisory for all lakeshore counties
for Monday and Monday night. Will also be issuing a Beach Hazard
Statement for all lakeshore counties as well due to the onshore
gusty winds causing high waves and a high swim risk from later
tonight into Tuesday.
The lingering mid-level trof across the western Great Lakes and cool
air continuing to flow down across the lake may bring more showers
to the area on Monday. Also, can not rule out a thunderstorm by the
lakeshore due to lake induced CAPE of 500-1K joules.
MONDAY NIGHT THROUGH WEDNESDAY - Confidence...Medium.
Lake effect shower chances will continue into Monday night until low
level winds turn more to the north by Tuesday morning. Otherwise,
dry conditions expected over most inland areas for this period.
Lingering thermal trof and cyclonic curvature may result in
considerable cloud cover lingering across the area on Tuesday. Will
keep daytime temperatures somewhat in check due to the north winds
and possible cloud cover on Tuesday, with highs only around 70. Wl
warm up daytime temps a bit on Wednesday as the low level flow
becomes more southwesterly as high pressure ridge sags to the south.
LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY - Forecast Confidence...Low to
Medium.
Uncertainty grows during this period. Latest extended guidance is
now showing a more vigorous short wave originating in southern
Canada moving southeast and flattening protective ridge across the
Upper Midwest Wednesday night and Thursday. Moisture return will be
questionable for this feature, so may hang on to dry conditions on
Thursday for now. Pacific northwest sharpening of long wave trof
will reamplify the ridge across the central CONUS into the Mountain
area of the west. However all guidance is suggesting weak mid-level
short waves eclipsing the ridge and moving ESE from the northern
Plains into the western Great Lakes from Friday through Sunday.
Temperatures should return closer to normal and even above normal as
the low level flow becomes south to southwest once again. For now,
may have small chance pops in for much of this period due to the
uncertainty regarding timing of synoptic lift and amount of moisture
return.
BEACHES...
Gusty north to northeast winds will develop tonight over the shore
areas of Lake Michigan behind a cold front and low pressure area.
Waves are expected to build to 4 to 7 feet with a few higher waves.
These conditions will cause dangerous swimming conditions at Lake
Michigan beaches from later tonight through Tuesday. Hence a Beach
Hazard Statement has been issued for all lakeshore counties into
Tuesday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement from 1 AM CDT Monday through Tuesday
evening for WIZ066-071-072.
Lakeshore Flood Advisory from 7 AM Monday to 7 AM CDT Tuesday
for WIZ052-060-066-071-072.
Beach Hazards Statement through Tuesday evening for WIZ052-060.
LM...Small Craft Advisory from 1 AM Monday to 10 PM CDT Tuesday for
LMZ645-646.
Small Craft Advisory until 7 PM CDT Tuesday for LMZ643-644.
&&
Update...Boxell
Tonight/Monday and Aviation/Marine...Boxell
Monday Night through Sunday...99Hazardous weather outlook, Aug 2, 7:23 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 723 PM CDT Sun Aug 2 2020 WIZ046-047-051-052-056>060-062>072-040030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 723 PM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Increasing north to northeast winds will cause high waves and dangerous swimming conditions to develop at Lake Michigan beaches tonight. A High Swim risk will develop tonight. Life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. .DAYS TWO THROUGH SEVEN...Monday through Sunday The High Swim Risk will continue at Lake Michigan beaches through Tuesday due to a prolonged period of onshore winds and high waves. The onshore winds and high waves may also cause localized flooding and erosion along the Lake Michigan shoreline from Sheboygan to Kenosha. A Lakeshore Flood Advisory is in effect Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ643>646-040030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 723 PM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Gusty north to northeast winds will develop tonight, causing waves to build. A Small Craft Advisory goes into effect overnight. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance for a thunderstorm on Monday. The Small Craft Advisory will continue through Tuesday for gusty north to northeast winds and high waves. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-040030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 723 PM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A few thunderstorms will remain possible this evening across the far southern portion of the lake. Increasing north to northeast winds will cause waves to build overnight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gusty northeast winds and higher waves will persist Monday through Tuesday. A few waterspouts will be possible over the Open Waters of Lake Michigan on Monday and again over mainly the northern half of Lake Michigan on Tuesday. www.weather.gov/mkx
In the hours before
Local storm report, Aug 2, 10:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1054 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM FLASH FLOOD 1 ESE WEST ALLIS 43.00N 88.01W
08/02/2020 MILWAUKEE WI BROADCAST MEDIA
RELAYED VIA WITI. CAR DROVE INTO FLOODED
ROADWAY AND STALLED.
&&
HALBACHLocal storm report, Aug 2, 10:57 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1057 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLASH FLOOD 2 N OAK CREEK 42.91N 87.90W
08/02/2020 MILWAUKEE WI TRAINED SPOTTER
WATER UP TO THE DOOR HANDLES OF SUV PARKED
IN THE ROAD.
&&
HALBACHLocal storm report, Aug 2, 10:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1059 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM FLASH FLOOD 2 ESE OAK CREEK 42.87N 87.85W
08/02/2020 MILWAUKEE WI TRAINED SPOTTER
WATER OVER SIDEWALKS AND ACRE RETENTION POND
OVERFLOWING. PASSING MOTORIST STALLED OUT
THEIR SUV WITH WATER UP TO THEIR HEADLIGHTS.
&&
HALBACHLocal storm report, Aug 2, 11:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1105 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM FLASH FLOOD GREENFIELD 42.96N 88.01W
08/02/2020 MILWAUKEE WI LAW ENFORCEMENT
I43/894 CLOSED DUE TO HIGH WATER AT 76TH ST
RAMP.
&&
HALBACHLocal storm report, Aug 2, 11:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1115 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 SSE WEST MILWAUKEE 42.97N 87.95W
08/02/2020 MILWAUKEE WI PUBLIC
WILSON PARK CREEK IS RUNNING HIGH AND NEARLY
TO BASE OF BRIDGE ON HOWARD AVE.
&&
HALBACHLocal storm report, Aug 2, 11:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1119 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM FLASH FLOOD 1 SE WEST ALLIS 43.00N 88.02W
08/02/2020 MILWAUKEE WI BROADCAST MEDIA
RELAYED BY WITI. WATER UP TO BASE OF HOUSES
NEAR HONEY CREEK BY 82ND AND ARTHUR.
&&
HALBACHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:16 PM CDT | Areal Flood Advisory | MKX | Milwaukee | 3 hr |
| Aug 2, 8:52 PM CDT | Flash Flood Warning | MKX | Milwaukee | 8 hr |
| Aug 2, 10:16 PM CDT | Flash Flood Warning | MKX | Milwaukee, Racine | 7 hr |
| Aug 2, 10:32 PM CDT | Special Marine Warning | MKX | 58 min | |
| Aug 3, 12:56 AM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 1:15 AM CDT | Areal Flood Advisory | MKX | Kenosha | 2 hr |
| Aug 3, 12:20 PM CDT | River Flood Warning | MKX | Milwaukee | 10 hr |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.